A 72-year-old man developed an unusual, dramatic and extensive lichenoid eruption and alopecia associated with captopril. Clinically the lesions had a more psoriasiform appearance because of the silvery scales which covered the plaques. The histopathological features of the skin lesions, however, met all the criteria of a lichenoid eruption, including hyperkeratosis and focal parakeratosis, multiple cytoid bodies, liquefaction degeneration of the basal layer, and a dense, band-like infiltrate in the papillary dermis which disturbed the interface between the epidermis and dermis. The causal relationship between captopril and the lichenoid eruption was based mainly on circumstantial evidence, namely, the resistance to therapy even with superpotent steroid ointments as long as the patient continued to receive the drug, and the complete clearing of the eruption within a short time after withdrawal of the drug, using a steroid ointment of low potency. The positive result of the mast cell degranulation test not only gives further support to this causal relationship but also indicates the involvement of an immunological mechanism. Hair loss may occur in lichenoid drug reactions as a result of an inflammatory infiltrate extending around the follicles and ultimately destroying them. Alopecia associated with loss of taste has been reported as a side-effect of captopril treatment attributed to zinc deficiency. Our patient certainly did not have any of these types of hair loss. The cause of the alopecia in our patient remains obscure.